Numerical Algorithms

, Volume 61, Issue 4, pp 567–578

Modified Chebyshev-Halley type method and its variants for computing multiple roots

Original Paper

DOI: 10.1007/s11075-012-9551-4

Cite this article as:
Sharma, J.R. & Sharma, R. Numer Algor (2012) 61: 567. doi:10.1007/s11075-012-9551-4

Abstract

We present two families of third order methods for finding multiple roots of nonlinear equations. One family is based on the Chebyshev-Halley scheme (for simple roots) and includes Halley, Chebyshev and Chun-Neta methods as particular cases for multiple roots. The second family is based on the variant of Chebyshev-Halley scheme and includes the methods of Dong, Homeier, Neta and Li et al. as particular cases. The efficacy is tested on a number of relevant numerical problems. It is observed that the new methods of the families are equally competitive with the well known special cases of the families.

Keywords

Nonlinear equationsNewton methodChebyshev-Halley methodRootfindingMultiple rootsOrder of convergence

Mathematics Subject Classifications (2010)

65H0565B99

Copyright information

© Springer Science+Business Media, LLC 2012

Authors and Affiliations

  1. 1.Department of MathematicsSant Longowal Institute of Engineering and TechnologyLongowalIndia
  2. 2.Department of Applied SciencesD.A.V. Institute of Engineering and TechnologyJalandharIndia